MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0102CSS10
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "physician was coiling off a shallow basilar reoccurrence.He was on his final coil, a 1 x2 optima complex super soft.The deployment went well.The optima was detached and the pusher was removed.Then doctor removed the catheter and the 1/2 of the coil was drug out by the micro catheter.With about 1 cm of the coil in the parent artery he decided to lay down another stryker atlas out the other pca branch.The patient is doing fine with no issues." 28jul2022, additional information provided - "no injury to the patient occurred.".
 
Additional Manufacturer Narrative
Balt usa reference number: (b)(4).Incident being reported due to the physician intervention performed during the procedure.The implant of the optima coil system was able to successfully deploy and detach within the treatment site.After the physician removed the microcatheter, the implant coil became herniated with half of the implant protruding out of the treatment location.With about 1cm of the implant coil protruding into the parent artery, the physician deployed a stent to tack down the herniated implant coil.No patient injury occurred as a result of the incident.Post-surgery, the patient was reported to be fine with no other issues.An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220500777 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15294619
Report Number3014162263-2022-00025
Device Sequence Number6276918
Product Code HCG
UDI-Device Identifier00818053025716
UDI-Public00818053025716
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0102CSS10
Device Catalogue NumberN/A
Device Lot NumberF220500777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown